Mississippi, 2018Hail and Damaging Winds in Mississippi, June 3, 2018
June 3, 2018 · NWS JAN · 3 events in 1 county or zone
A line of strong to severe thunderstorms moved south into the ArkLaMiss Delta region in the early morning hours of June 3rd. A few of these storms produced hail and damaging wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $26,000
- Crop damage
- $5,000
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to severe thunderstorms moved south into the ArkLaMiss Delta region in the early morning hours of June 3rd. A few of these storms produced hail and damaging wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 2, 8:25 PM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 2, 8:25 PM CST, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
925 PM CDT Sat Jun 2 2018
.UPDATE...
Updated for evening discussion.
&&
.DISCUSSION...
Updated the forecast to reflect the current trends. Storms to the
west continue to pound that area but weren't quite making much
southward progress. Storms just ahead of the boundary were a
little further away, so slowed the rain moving into the area. It
looks like another hot and muggy night with mid to upper 70s
likely. Could see one or two record low max records broken at
Hattiesburg, Jackson or Meridian. Other than the timing of the
rain, no really changes to the forecast./07/
&&
.AVIATION...
00Z TAF discussion:
VFR flight categories will continue to prevail at all TAF sites
into this evening. A complex of showers and storms are progged to
rapidly drop south southeast into and through the area late this
evening and during the overnight hours. Convection during this
time will cause both ceilings and visibilities to drop to MVFR/IFR
categories for at least a 1-4 hour period of time. Gusty northwest
winds are expected with this complex, along with frequent
lightning, and heavy downpours. Both ceilings and visibilities
will quickly improve in the wake of this convection. Winds will
subside to light from the west around 3-5 knots ahead of the
complex. /17/19/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 75 90 63 88 / 13 23 1 1
Meridian 74 93 63 89 / 9 31 3 0
Vicksburg 75 90 62 89 / 21 18 1 1
Hattiesburg 75 95 65 90 / 7 51 24 0
Natchez 75 90 64 88 / 10 48 4 1
Greenville 75 88 63 87 / 47 15 0 1
Greenwood 74 88 62 87 / 41 17 0 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
Hazardous weather outlook, Jun 2, 1:49 PM CST, 10 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
249 PM CDT Sat Jun 2 2018
ARZ074-075-LAZ007>009-MSZ018-019-025>029-032-034>037-040>042-
031100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Choctaw-
Washington-Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo-
249 PM CDT Sat Jun 2 2018
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.
.DAY ONE...Tonight and Sunday...
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight
There is a slight risk for severe storms during the mid to late
evening hours. Thunderstorms are expected to push south into the
area bringing the potential for damaging wind gusts and hail up to
quarter size.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday...
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.
LAZ015-016-023>025-MSZ030-031-033-038-039-043>047-031100-
Richland-Madison LA-Franklin LA-Catahoula-Tensas-Clay-Lowndes-
Oktibbeha-Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper-Warren-
249 PM CDT Sat Jun 2 2018
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and northeast Mississippi.
.DAY ONE...Tonight and Sunday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight
There is a marginal risk for severe storms tonight. Thunderstorms
are expected to push south into the area late this evening and
overnight. A few storms could produce damaging wind gusts and
hail up to quarter size.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday...
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.
LAZ026-MSZ048>056-059-060-031100-
Concordia-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jefferson-Adams-
249 PM CDT Sat Jun 2 2018
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, and
southwest Mississippi.
.DAY ONE...Tonight and Sunday...
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight through Sunday
There is a marginal risk for severe storms tonight. Thunderstorms
are expected to push south into the area late this evening and
overnight. A few storms could produce damaging wind gusts and
hail up to quarter size.
Isolated severe storms capable of damaging wind gusts and hail up
to the size of quarters are possible again Sunday afternoon.
(https://www.weather.gov/images/jan/graphicast/2.png)
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday...
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Sunday.
MSZ057-058-061>066-072>074-031100-
Jasper-Clarke-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Covington-Jones-Marion-Lamar-Forrest-
249 PM CDT Sat Jun 2 2018
This hazardous weather outlook is for portions of east central
Mississippi, and south central Mississippi.
.DAY ONE...Tonight and Sunday...
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Sunday
Isolated severe storms capable of damaging wind gusts and hail up
to the size of quarters are possible Sunday afternoon.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday...
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Sunday.
19
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/jan/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
www.spc.noaa.gov/
Meso Analysis...
www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
www.spc.noaa.gov/products/outlook/
Storm Reports...
www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 2, 11:38 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Jackson MS
1238 AM CDT SUN JUN 3 2018
MSZ018-019-030645-
Sunflower MS-Bolivar MS-
1238 AM CDT SUN JUN 3 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUNFLOWER AND
NORTHEASTERN BOLIVAR COUNTIES UNTIL 145 AM CDT...
At 1238 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Belen to 7 miles northeast of White
River National Wildlife Refuge. Movement was southeast at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Deeson around 105 AM CDT.
Shelby around 115 AM CDT.
Mound Bayou around 120 AM CDT.
Drew around 135 AM CDT.
Other locations impacted by these storms include Alligator,
Winstonville, Beulah, Duncan, Merigold and Pace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3412 9066 3399 9066 3399 9045 3380 9045
3379 9099 3384 9107 3387 9107 3393 9101
3396 9108 3398 9108 3400 9102 3396 9097
3398 9096 3402 9099 3402 9090 3409 9087
3410 9088 3409 9092 3412 9095
TIME...MOT...LOC 0538Z 324DEG 37KT 3424 9040 3427 9097
22Special weather statement, Jun 3, 12:11 AM CST, 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
111 AM CDT SUN JUN 3 2018
MSZ025-026-030715-
Grenada MS-Leflore MS-
111 AM CDT SUN JUN 3 2018
...A STRONG THUNDERSTORM WILL AFFECT GRENADA AND NORTHERN LEFLORE
COUNTIES UNTIL 215 AM CDT...
At 110 AM CDT, Meteorologists were tracking a strong thunderstorm
near Vance, or 9 miles west of Charleston, moving southeast at 45
mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Leflore, Holcomb and Bew Springs around 145 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3387 8977 3387 8952 3369 8951 3369 9044
3381 9044 3381 9019 3379 9017 3377 9018
3375 9030 3373 9031 3370 9030 3370 9028
3374 9024 3372 9022 3372 9014 3381 9013
3381 8998 3382 8993 3390 8992 3390 8977
TIME...MOT...LOC 0610Z 323DEG 37KT 3402 9022
22Hail, Bolivar
- When
- June 3, 12:29 AM CST to 12:33 AM CST
- Where
- Bolivar County, 0.57 mi E of Shelby
- Measured
- 1 in hail
- Property damage
- $1,000
- Crop damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.950, -90.770
Hail up to the size of quarters fell in Shelby.
Thunderstorm Wind, Bolivar
- When
- June 3, 12:47 AM CST
- Where
- Bolivar County, 1.34 mi ENE of Rosedale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 33.860, -91.030
A tree was blown down onto a house in Rosedale.
Thunderstorm Wind, Bolivar
- When
- June 3, 1:19 AM CST
- Where
- Bolivar County, 2.88 mi E of Shaw
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.600, -90.770
A tree was blown down onto a power line near Shaw.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, June 3 to 5, 20182 deaths · 5 events
- Heat in California, June 3 to 5, 20181 death · 2 events
- Rip Current in Florida, June 3, 20181 death · 1 event
- Heat in Arizona, June 3 to 4, 20181 death · 1 event
- Hail and Damaging Winds in Georgia, June 3, 2018$448,000 · 1 in hail · 22 events
- Tornadoes and Hail in New Mexico, June 3, 2018$255,000 · EF0 · 23 events
- Hail and Damaging Winds in Texas, June 3, 2018$96,000 · 2.5 in hail · 25 events
- Flash Flooding and Hail in Texas, June 3 to 4, 20182 injured · $36,000 · 65 kt wind · 13 events
- Hail and Damaging Winds in New Mexico, June 3, 2018$100,000 · 2.5 in hail · 5 events
- Flooding in Virginia, June 3 to 5, 201832 events
- Hail and Damaging Winds in Florida, June 3, 20182 injured · $100 · 2 in hail · 15 events
- Flooding in Maryland, June 3 to 6, 2018$15,000 · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 760933, 760914, 760919.